Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

What causes severe bleeding in an A-V shunt?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 126 Questions
Hello! what clinical indications should a nurse know that can contribute to severe bleeding in an A-V shunt?
Posted Fri, 27 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Tulasi Raman.P 1 hour later
Hi Pacita,

Thanks for your query.

I am not able to fully understand your question.

If you can supply me with further details like the point of view from which the question is asked.
1. You wanna know how can a nurse control A-V shunt bleeding.
2. You wanna what causes severe A-V shunt bleeding

I am explaining it from the lines of what you should do in case of an A-V shunt bleed.

Immediate compression on the bleeding area, maintained by pressure provided by either a thumb or a tight bandage around the bleeding site is necessary. Pressure anywhere else will only serve to increase bleeding from the fistula site.

Sudden bleeding can be life-threatening and must therefore not be neglected.

Hope I have answered your query. If not write back to me with more details so that i can answer you better.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor